Wund(er)heilung mit Amnion – DGFG erhält deutschen Wundpreis 2021
Ausschreibung DGNI-Pflege- und Therapiepreis 2022
Ausschreibung: Otsuka Team Award Psychiatry+ 2021
BGW-Gesundheitspreis 2022: Gute Praxis aus der Altenpflege gesucht!
Aktionsbündnis Patientensicherheit vergibt Deutschen Preis für Patientensicherheit 2021 an herausragende…
8.-10. September 2021: Weimar Sepsis Update 2021 – Beyond the…
13.09. – 18.09.2021: Viszeralmedizin 2021
24.06. – 26.06.2021: 27. Jahrestagung der Deutschen Gesellschaft für Radioonkologie
17.06. – 19.06.2021: 47. Jahrestagung der Gesellschaft für Neonatologie und…
16. bis 18. Juni 2021: Deutscher Kongress für Psychosomatische Medizin…
Hot flashes can come back after SSRI
Cleveland, Ohio, USA (October 24, 2012) – Hot flashes and night sweats can return after women stop using escitalopram—an antidepressant—to treat these menopause symptoms, according to a study published online this month in Menopause, the journal of the North American Menopause Society. This is typical of stopping hormone therapy as well.
Not every woman who took escitalopram in this National Institutes of Health-supported study had her symptoms come back, however. Symptoms returned for only about one third of the women. These women were more likely than others to have had insomnia, to have had less relief from this selective serotonin reuptake inhibitor (SSRI) than the others, and to be white.
The researchers from Harvard Medical School in Boston, Fred Hutchinson Cancer Research Center in Seattle, Indiana University in Indianapolis, and the University of Pennsylvania in Philadelphia looked at the frequency, severity, and bother of vasomotor symptoms (hot flashes and night sweats) in 184 women before they started taking escitalopram, after 8 weeks of therapy, and again 3 weeks later. About a third of the women had relapses in terms of the number of night sweats and hot flashes, their severity, and how bothersome they were. Women who responded less well to the drug and who had insomnia were more likely to have a relapse in the number of night sweats and hot flashes, women who had insomnia and depressive symptoms were more likely to relapse in terms of the severity of their symptoms, and white women (unlike African Americans) were more likely to relapse in terms of how bothersome the symptoms were.
Although it will take more study to say for sure, these results imply that women may benefit from a longer period of treatment with the SSRI or from switching to insomnia treatments when they do discontinue the SSRI.
The study will be published in the March 2013 print edition of Menopause.
Founded in 1989, The North American Menopause Society (NAMS) is North America’s leading nonprofit organization dedicated to promoting the health and quality of life of all women during midlife and beyond through an understanding of menopause and healthy aging. Its multidisciplinary membership of 2,000 leaders in the field—including clinical and basic science experts from medicine, nursing, sociology, psychology, nutrition, anthropology, epidemiology, pharmacy, and education—makes NAMS uniquely qualified to serve as the definitive resource for health professionals and the public for accurate, unbiased information about menopause and healthy aging. To learn more about NAMS, visit our website: www.menopause.org
The North American Menopause Society (NAMS), 24.10.2012 (tB).